MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EXTRA VIEW; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO EXTRA VIEW; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number OMS-XB1
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic totally extraperitoneal inguinal hernia repair, when creating a pre-peritoneal space, the balloon did not inflate and had a leaked gas/air.The surgical time was extended by 30 minutes or more due to the product problem as a blunt dissection had to be performed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the balloon was broken at the distal end.The main valve seal and converter doors appeared intact.The insufflation bulb was received.The obturator was received.It was reported that the balloon did not inflate and had a leaked gas.The reported issue were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when contact is made with a sharp surgical instrument during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: care must be exercised during insertion of the balloon as well as during the course of the procedure to avoid damaging the balloon with other instruments.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EXTRA VIEW
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19106138
Report Number2647580-2024-01640
Device Sequence Number12579712
Product Code GCJ
UDI-Device Identifier10884521068025
UDI-Public10884521068025
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K954175
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberOMS-XB1
Device Catalogue NumberOMS-XB1
Device Lot NumberP2H0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale